Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Grand Rapids, MI

April 25, 20094 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 25, 2009, 4:30 PM EDT for 4 counties in Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2009, 4:30 PM EDT (20:30 UTC)
Expired
Apr 25, 2009, 5:15 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 53 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 252030
SVRGRR
MIC015-025-045-077-252115-
/O.NEW.KGRR.SV.W.0004.090425T2030Z-090425T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHWESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN
  NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 515 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHLAND...
  AND MOVING EAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  RICHLAND...           AUGUSTA...            DELTON...
  HICKORY CORNERS...    BANFIELD...           BEDFORD...
  DOWLING...            LACEY...              ASSYRIA...
  MORGAN...             CONVIS TWP...         BELLEVUE...
  NASHVILLE...          KALAMO...             VERMONTVILLE...
  OLIVET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4229 8555 4242 8562 4243 8555 4250 8555
      4272 8502 4239 8486
TIME...MOT...LOC 2030Z 250DEG 34KT 4242 8542

$$

JK
1 follow-up statement
000 
WWUS53 KGRR 252048
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
448 PM EDT SAT APR 25 2009

MIC015-025-045-077-252115-
/O.CON.KGRR.SV.W.0004.000000T0000Z-090425T2115Z/
EATON MI-BARRY MI-KALAMAZOO MI-CALHOUN MI-
448 PM EDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN CALHOUN...NORTHEASTERN KALAMAZOO...SOUTHERN BARRY
AND SOUTHWESTERN EATON COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
WEST OF BELLEVUE...AND MOVING EAST AT 45 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  AUGUSTA...            RICHLAND...           BEDFORD...
  BANFIELD...           HICKORY CORNERS...    DOWLING...
  DELTON...             LACEY...              ASSYRIA...
  MORGAN...             CONVIS TWP...         BELLEVUE...
  NASHVILLE...          KALAMO...             VERMONTVILLE...
  OLIVET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4229 8555 4242 8562 4243 8555 4250 8555
      4272 8502 4239 8486
TIME...MOT...LOC 2047Z 250DEG 34KT 4247 8522

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:43 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 25, 2:43 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
243 PM EDT SAT APR 25 2009

LATEST UPDATE...LONG TERM...

.SYNOPSIS...(437 AM EDT SAT APR 25 2009)
A COLD FRONT WILL DROP THROUGH THE AREA DURING THE DAY TODAY. THIS
FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATER THIS MORNING THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS
COULD BE LOCALLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE BIGGEST THREATS.

THE FRONT WILL STALL OUT ALONG THE SOUTHERN MICHIGAN BORDER TONIGHT.
WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT...AND BRING MORE
SHOWERS AND THUNDERSTORMS TO THE AREA. THIS WILL CONTINUE INTO
SUNDAY MORNING BEFORE THE FRONT MOVES NORTH OF THE AREA. THE FRONT
WILL MOVE BACK INTO THE AREA ON MONDAY...BRINGING MORE SHOWERS AND
STORMS TO THE AREA. COOLER WEATHER WILL FOLLOW BEGINNING ON TUESDAY.

&&

.SHORT TERM...(1135 AM EDT SAT APR 25 2009)
(TODAY THROUGH MONDAY)

COLD FRONT AT 15Z EXTENDS FROM NRN LWR MI SW TO MKE AND IS PRESSING
SEWD. THERE IS A SHORTWAVE/VORT LOBE EXTENDING FROM ERN WI SOUTH
THROUGH ERN IL AND IS MOVING NE. THE COMBO OF THE FRONT AND THIS
WAVE WILL PRODUCE NUMEROUS SHOWERS AND TSTMS THROUGH MID
AFTERNOON... THEN THERE MAY BE A LULL TILL TONIGHT AFTER PASSAGE OF
THE SHORTWAVE. BEST CHANCE OF SVR WX THIS AFTERNOON APPEARS TO BE
SOUTH AND EAST OF GRR WHERE MOSTLY CLR SKIES HAVE ALLOWED FOR GOOD
SFC HEATING. CAPES ARE NOW NEAR 1000 J/KG OVER THE SE HALF OF THE
CWFA. MAIN THREAT IS DAMAGING WINDS FROM BOWING LINE SEGMENTS
ALTHOUGH SOME LARGE HAIL POSSIBLE AS WELL.

FRONT WILL SAG BY MID EVENING DOWN INTO THE FAR SRN COUNTIES...AND
THEN STALL OUT. SW FLOW ALOFT WILL REMAIN IN TACT...AND WILL SEND
SHORT WAVES NORTHEAST ALONG THE FRONT. IT APPEARS THAT MOST AREAS
SHOULD SEE RAIN SHOWERS WITH SOME EMBEDDED THUNDER TONIGHT AND INTO
SUN MORNING. ELEVATED INSTABILITY REMAINS OVER THE AREA INTO SUNDAY
MORNING SUPPORTING THUNDER. SEVERE THREAT WILL BE QUITE LOW DUE TO
THE ELEVATED NATURE.

MAJOR WAVE EJECTING OUT OF THE LONG WAVE TROUGH OVER THE WEST WILL
ZIP NORTHEAST ACROSS THE BORDER OF MN AND THE DAKOTAS BY LATER ON
SUNDAY. THIS WILL GIVE A PUSH OF THE STALLED OUT FRONT TO THE NORTH
ACROSS CENTRAL AND NRN LOWER MICHIGAN. PCPN ONGOING IN THE MORNING
SHOULD COME TO AN END. THE MAJORITY OF THE PCPN WILL BE SHOWERS WITH
SOME STORMS. MOST OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE
LIMITS. THE BIGGEST THREAT OF SEVERE WEATHER LOOKS TO ACTUALLY BE
WEAK SPIN UP TORNADOES AS THE SHEAR NEAR THE WARM FRONT WOULD BE
SUFFICIENT.

COLD FRONT WILL THEN MOVE INTO THE AREA MON AFTERNOON AND BRING AN
END TO MOST OF THE PCPN TO THE CWFA. COOLER WEATHER WILL
FOLLOW...HOWEVER TEMPS SHOULD BOTTOM OUT NEAR AVERAGE LEVELS.

&&

.LONG TERM...(243 PM EDT SAT APR 25 2009)
(TUESDAY THROUGH SATURDAY)
THE MID RANGE MODELS ARE NOT IN GOOD AGREEMENT. THE GOING FORECAST
LOOKS TO BE FAVORING THE ECMWF. FEEL THAT THE GFS SOLUTION IS CLOSER
TO WHAT WILL HAPPEN. WITH SEVERE WEATHER ACROSS THE REGION TODAY AND
UNCERTAINTY WITH THE FORECAST... JUST LEANED THE GRIDS TOWARD THE
GFS SOLUTION. NO BIG CHANGES BEING MADE.

TUESDAY WILL SEE A COLD FRONT APPROACHING THE AREA WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE BUILDS IN TUESDAY NIGHT AND WEDNESDAY.
THIS FRONT WILL STALL SOUTH OF THE STATE. A LOW PRESSURE SYSTEM WILL
THEN MOVE FROM THE CENTRAL PLAINS JUST SOUTH OF THE AREA WITH
SHOWERS AND THUNDERSTORMS. THIS WILL KEEP THE FRONT IN THE REGION
AND PRECIPITATION AND CONVECTION ARE IN THE FORECAST THROUGH
SATURDAY.

WITH MAINLY ZONAL FLOW... TEMPERATURES WILL BE AT TO A LITTLE ABOVE
AVERAGE THROUGH THE EXTENDED PERIODS.

&&

.AVIATION...(742 AM EDT SAT APR 25 2009)
ONE COMPLEX OF THUNDERSTORMS HAS JUST EXITED THE CWA (11Z).
MEANWHILE ANOTHER SHORTWAVE...WITH ITS ASSOCIATED LOW LEVEL
JET...SURFACE LOW OVER EASTERN WI AND UPPER DIVERGENCE WILL BE
MOVING INTO THE CWA BY 14Z. THAT WILL SET OFF ANOTHER ROUND
THUNDERSTORMS ACROSS THE CWA. AT FIRST IT WILL BE NORTH OF
INTERSTATE 96 BUT WAS THE FRONT SAGS SOUTH SO WILL THE CONVECTION.
AS THE FRONT PASSES THE TAF SITES THIS EVENING IFR CIGS AND MVFR VIS
WILL PREVAIL. I PUT THUNDERSTORMS IN THE TAF FORECAST FOR A FEW
HOURS JUST AHEAD OF THE PASSAGE OF THE COLD FRONT. I EXPECT VFR
CIGS/VIS MOST TAF SITES THROUGH MOST OF THE DAY TIME HOURS OF TODAY.
WINDS WILL BE GUSTY FROM THE SOUTHWEST TOO.

&&

.MARINE...(437 AM EDT SAT APR 25 2009)
GLERL OBS AT MUSKEGON...SOUTH HAVEN...AND BIG SABLE POINT ALL
CONTINUE TO SHOW SOUTH TO SOUTHWEST WINDS UP TO 30 KNOTS OCCURRING
EARLY THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH A LITTLE WITHIN
THE NEXT FEW HOURS AS LOW LEVEL JET OVERHEAD WILL DIMINISH.
POTENTIAL REMAINS THROUGH THE DAY FOR 15 TO 25 KNOTS...SO WE WILL
MAINTAIN THE ADVISORY THROUGH 00Z TONIGHT.

AFTER THAT WE HEAD INTO A RELATIVE LULL WITH NORTHEAST WINDS BEHIND
THE FRONT. WINDS WILL BECOME SOUTHERLY AS THE WARM FRONT MOVES NORTH
LATE ON SUN. WE COULD BE LOOKING AT SOME STRONGER WINDS ONCE AGAIN
SUN NIGHT AND MONDAY WITH MORE HEADLINES POSSIBLE.

&&

.HYDROLOGY...(437 AM EDT SAT APR 25 2009)
SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH CONVECTION
OVER THE NEXT FEW DAYS. HOWEVER NOT ANTICIPATING ANY MAJOR FLOODING
ISSUES SINCE THE SHOWERS AND STORMS WILL BE COMING IN WAVES. TOTAL
QPF AMOUNTS WILL PROBABLY EXCEED ONE INCH BY MONDAY NIGHT... WITH
LOCALIZED TWO PLUS INCHES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH 00Z SUN FOR THE ENTIRE
NEARSHORE FROM ST. JOE TO MANISTEE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ/MEADE
LONG TERM:    IOD
AVIATION:     WDM
MARINE:       NJJ
HYDROLOGY:    MEADE/NJJ
Hazardous weather outlook, Apr 25, 11:23 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 PM EDT SAT APR 25 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1123 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY EVENING.
THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM
MOVEMENT WILL BE EAST NORTHEAST AT 35 TO 45 MPH. THE SEVERE WEATHER
THREAT WILL END BY 8 PM OR POSSIBLY EARLIER WITH THE PASSAGE OF A
COLD FRONT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT WITH LOCALLY
HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL LIFT NORTHWARD DURING THE DAY
SUNDAY AS A WARM FRONT PUSHES THE AREA OF STORMS NORTH TOWARD
ROUTE 10 BY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT
THIS TIME.

ON MONDAY A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE IN THE
DAY AND BRING THE RISK OF STRONG TO SEVERE THUNDERSTORMS.

THURSDAY AND FRIDAY ANOTHER STORM SYSTEM WILL BRING BACK THE
THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

LMZ844>849-260945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1123 PM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS FOR SMALL WATER CRAFT ARE EXPECTED THROUGH
THIS EVENING DUE TO STRONG SOUTHWEST WINDS THAT WILL VEER TO THE
NORTHWEST. IN ADDITION NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EARLY EVENING. LOCALLY HIGH WINDS AND WAVES ARE
POSSIBLE IN AND NEAR THE THUNDERSTORMS. AREAS OF FOG ARE
POSSIBLE AS WELL DUE TO WARM AIR MOVING OVER THE COLD LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AREA OF THUNDERSTORMS WILL LIFT BACK NORTH ACROSS THE NEAR
SHORE WATERS SUNDAY. THE THREAT WILL MOSTLY BE NORTH OF LITTLE
SABLE POINT BY EVENING. GUSTY WINDS AND INCREASED WAVES HEIGHTS ARE
THE PRIMARY THREAT.

ADDITIONAL STORMS ARE EXPECTED WITH THE COLD FRONT MONDAY AFTERNOON
INTO THE EVENING. GUSTY WINDS AND HIGH WAVES ARE ONCE AGAIN
POSSIBLE. ONCE THE COLD FRONT COMES THROUGH NORTHWEST WINDS WILL
BUILD THE WAVE HEIGHTS TO THE POINT WERE THEY WILL BE HAZARDOUS FOR
SMALL WATER CRAFT. THESE CONDITIONS WILL SUBSIDE BY TUESDAY
EVENING.

MORE STORMS ARE POSSIBLE LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT.

MEADE

In the hours before

Local storm report, Apr 25, 2:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     2 WSW LANSING           42.73N 84.58W
04/25/2009                   INGHAM             MI   TRAINED SPOTTER

            6 TO 8 HIGH TENSION TELEPHONE POLES BROKEN OFF AT 20
            FEET. 2 FOOT TREE DOWN NEARBY.

&&

GWETZEL
Local storm report, Apr 25, 2:33 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
233 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 W LANSING             42.73N 84.57W
04/25/2009                   INGHAM             MI   PUBLIC

            18 INCH DIAMETER HALF ROTTEN TREE ON HOUSE.

&&

GWETZEL
Local storm report, Apr 25, 2:40 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
240 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND DMG     3 WNW WILLIAMSTON       42.70N 84.33W
04/25/2009                   INGHAM             MI   TRAINED SPOTTER

            2 FOOT DIAMETER LIVE TREE DOWN ACROSS ROAD AND ATOP WIRES
            BETWEEN THATCHER AND BERKLEY.

&&

GWETZEL
Local storm report, Apr 25, 3:00 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             1 S HUDSONVILLE         42.85N 85.86W
04/25/2009  E0.88 INCH       OTTAWA             MI   PUBLIC

&&

GWETZEL
Special weather statement, Apr 25, 3:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT SAT APR 25 2009

MIZ051-052-057>059-064>066-071>073-252030-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-IONIA-KALAMAZOO-KENT-
MONTCALM-VAN BUREN-
336 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKFORD TO
MIDDLEVILLE TO 10 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  KEELER...             BLOOMINGDALE...       HARTFORD...
  CUTLERVILLE...        ALPINE...             COMSTOCK PARK...
  DUTTON...             KENTWOOD...           EAST GRAND RAPIDS...
  SPARTA...             GRAND RAPIDS...       BRADLEY...
  WAYLAND...            LAWRENCE...           CALEDONIA...
  GLENDALE...           BELMONT...            GOBLES...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

&&

LAT...LON 4207 8624 4216 8622 4270 8565 4317 8577
      4334 8439 4278 8436 4277 8461 4243 8460
      4242 8473 4208 8472
TIME...MOT...LOC 1935Z 260DEG 47KT 4310 8561 4272 8551
          4213 8614

MEADE
Special weather statement, Apr 25, 4:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EDT SAT APR 25 2009

MIZ058-059-065>067-071>074-252115-
BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-VAN BUREN-
420 PM EDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND LEDGE TO
KALAMAZOO TO 7 MILES SOUTHWEST OF SCHOOLCRAFT...MOVING EAST AT 55
MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  MATTAWAN...           OSHTEMO...            RICHLAND...
  KALAMAZOO...          MULLIKEN...           EAGLE...
  HICKORY CORNERS...    DOWLING...            NASHVILLE...
  PORTAGE...            BANFIELD...           SCHOOLCRAFT...
  VERMONTVILLE...       WACOUSTA...           LACEY...
  GALESBURG...          VICKSBURG...          GRAND LEDGE...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.

&&

LAT...LON 4222 8580 4283 8482 4293 8436 4278 8436
      4278 8415 4207 8414 4207 8582
TIME...MOT...LOC 2019Z 253DEG 50KT 4281 8477 4231 8552
          4208 8568

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:14 AM EDTSpecial Weather StatementGRRIsabella, Mecosta61 min
Apr 25, 5:16 AM EDTSpecial Weather StatementGRRIsabella, Mecosta59 min
Apr 25, 5:45 AM EDTSpecial Weather StatementGRRClare, Isabella45 min
Apr 25, 10:09 AM EDTSpecial Marine WarningGRR51 min
Apr 25, 10:36 AM EDTSpecial Weather StatementGRRKent, Lake, Mecosta, Newaygo39 min
Apr 25, 10:54 AM EDTSpecial Weather StatementGRRIsabella36 min
Apr 25, 11:08 AM EDTSpecial Weather StatementGRRBarry, Clare, Ionia, Isabella, Kent, Mecosta and 2 more37 min
Apr 25, 11:38 AM EDTSpecial Weather StatementGRRKalamazoo52 min
Apr 25, 11:42 AM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella48 min
Apr 25, 12:30 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Jackson60 min
Apr 25, 12:58 PM EDTSpecial Weather StatementGRRAllegan62 min
Apr 25, 1:10 PM EDTSpecial Marine WarningGRR65 min
Apr 25, 1:13 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson26 min
Apr 25, 1:23 PM EDTSpecial Weather StatementGRROttawa37 min
Apr 25, 1:53 PM EDTSpecial Weather StatementGRRIonia, Kent, Montcalm52 min
Apr 25, 2:15 PM EDTSpecial Marine WarningGRR60 min
Apr 25, 2:24 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Mecosta, Montcalm50 min
Apr 25, 2:34 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa41 min
Apr 25, 3:36 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ionia and 2 more54 min
Apr 25, 4:20 PM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson, Kalamazoo55 min
Apr 25, 4:39 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo36 min
Apr 25, 5:00 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Ingham, Jackson60 min
Apr 25, 5:43 PM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia62 min
Apr 25, 5:56 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson22 min
Apr 25, 6:12 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot21 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.